MAUDE Adverse Event Report: SYNTHES GMBH CONICAL EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS; EXTRACTOR

SYNTHES GMBH CONICAL EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS; EXTRACTOR
Catalog Number 03.010.000
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Device was damaged during removal process, likely due to excessive force during removal.The product damage documented was identified during loan kit inspection by the loan kit technician.There is no surgeon, procedure, or patient details available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1, h4.H3, h6: photo investigation the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that '03.010.000, extractscr f/tib+fem nails has bent rod.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The extractor also has threads stripped, the observed condition of the device was consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Additionally, the overall appearance of the device is well used.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the extractscr f/tib+fem nails would contribute to the complained device issue.Based on the investigation findings, the nail extractor has stripped and bent because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 03.010.000 lot number: 295p516 manufacturing site: hägendorf release to warehouse date: 07-oct-2021.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO 80132
SZ   80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24189142
Report Number8030965-2026-00930
Device Sequence Number13174055
Product Code HWB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.000
Device Lot Number295P516
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/18/2026
09/02/2026
09/10/2026
09/14/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/19/2026
09/08/2026
09/11/2026
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown